New PI warning incoming


Pfizer to add warning to vaccine PI on heart-related adverse events

The TGA is currently working with Pfizer to add a warning statement to the Product Information (PI) of its Comirnaty vaccine to include myocarditis and pericarditis as adverse events identified through post-marketing experience.

It noted that the European Medicines Agency’s committee on pharmacovigilance risk assessment concluded that myocarditis and pericarditis can occur after vaccination but cases are very rare, and this is consistent with previous advice from the US Centers for Disease Control and Prevention.

The TGA said it is evaluating 50 cases of suspected myocarditis or pericarditis so far reported in Australia following administration of the vaccine.

Symptoms that could suggest myocarditis or pericarditis include chest pain, shortness of breath and palpitations.

Typically, these have occurred within seven days of vaccination, and more commonly after the second dose of Comirnaty.

Myocarditis and pericarditis are much more common with COVID-19 infection and the risks to the heart can be more severe in this context, the TGA emphasised.

“The benefits of protection against COVID-19 far outweigh these rare and generally mild side effects,” it said.

The most common side effects for Comirnaty reported over the past week include headache, muscle pain, lethargy, injection site reactions and nausea.

Previous ‘It's a win for the team.’
Next Keeping up with biosimilars

NOTICE: It can sometimes take awhile for comment submissions to go through, please be patient.

No Comment

Leave a reply